I have had a deep,dark, disgraceful addiction to pain pills for 10 years. I was tired of being a slave! so instead of just quit and being sick for a few days. Which as everybody that rodent have a script will tell you, sometimes you get sick. I always went to work thought and got up.
I went to the methadone clinic for help. It did help no more pain pills, Been clean from opiates for 6 months. Anyways my question.....I was tired of the clinic, they just want money and I was tired of having an addiction. So I figured wth. Cold Turkey on 90 msgs, bad mistake. I'm now on day 9 and I have probably slept 6 hours in this stretch. My mind is slipping, I can't get out of bed my legs and back hurt so bad. Please tell me what I can do or I'm gonna lose my mind? I'm hallucinating for F's sake.
hello and welcome. you went cold turkey from 90mgs??
methadone should be tapered down. you will be sick for a long time.it is best if you go to a detox center. your blood pressure and vital signs should be monitored. are you keeping hydrated and trying to eat?
take immodium it helps with alot of the symptoms, take hot baths with epsom salts or hot showers. if you are hallucinating you need to get to the ER.
Thanks for the response, no I'm not eating at all. I can't hold it down, I'm trying to drink all the liquids I can, I have been to the er, I'm pretty sure they just think I'm drug seeking. I told them all I my symptoms. They gave me phenegrin and it helped with the nausea. The vistiril they gave me is a joke.
I'm lost and getting seriously depressed. I have tried to get into medical detox...nobody will touch a methadone case unless you can give them a 1000 bucks a day. My insurance will not cover.
thats great you wife can monitor your BP that is the most dangerous things. can you get clonidine? that also helps with alot of the symptoms.
it is important to try to get some nourishment, if the phenegrin helping?
try to eat small amounts every hour, soups,crackers,yogurt,pudding,rice.
drink gatorade,boost,ensure,protein shakes.
take the hot baths it really helps, try to force yourself to walk about a bit. laying down for too long makes it worse. try valerian root,sleepy time tea, melatonin, otc atleril or sleep by nature made for helping you relax.
10 days keep moving forward. dont turn back now, treat the symptoms,can you can an anti-depressant to take for a few months?
we are always here, keep posting for support and with any questions you have. try to stay positive and try to be patient.
sending support,encouragement and prayers,
Thanks for your advice!!!! I do have chlonidine patches. No help at all. My tremors have eased a bit. I'm trying real hard to get in a medical detox, all have them seem to have a 6 or 8 week waiting list.
I know that after I should probably just go back to the clinic until I can get in, but I have come so far. I know I will just have to go through it again!!! I just don't know when it will ease.....how much longer will I not be able to sleep? And I have no energy, hurt worse than I ever have in my life and I am perfectly healthy.....I can't keep it up. :(
90mgs is pretty tough cold turkey. have you only been on the methadone for 6 months? that is a relatively short time. if you go back to the clinic and start to taper it could take up to a year to taper properly and then it will turn out to be another year you are on it. the taper is usually in the high numbers dropping at 5mgs every week or so and then once you get to 30mgs it has to go much slower 2mg every week. if you go back try to start much lower and see how you feel.
IM NOT GOING BACK!!!! Unless it becomes a serious health problem. Still feel like crap and I bet I don't sleep a wink. I have melatonin, it hasn't done much good, but who knows maybe tonight's the night.
Thank yoo your concern. I looked at your pics, you have a beautiful family. Gonna get mine on soon.
thank you so much. my family means the world to me, we had some tough times, but we are healing. my husband was on methadone for 10 years, and has now been clean for 2 years and 8 months, my oldest son 26 has been clean for 3 years, my daughter is 21 and is now in rehab 6 weeks today, i am so proud of her.
sleep is usually the last thing to return.did you eat anything today? did you move around? drink ensure,gatorade,protein shakes?
ok good you arent going back. keep monitoring your BP. keep using the clonidine patches and the phenegrin. stay hydrated. you have a rough road but it can be done. my husband quit ct at 20mgs, he was also on a pretty high dose of benzos.
just take it minute by minute, hour by hour, day by day...............
keep moving forward.
are you having restless leg symptom? you can take magnesium/potassium/calcium supplements that will help. check out the bottom right of this page, under the health pages, the amino acid protocol and the thomas recipe there are helpful supplements listed.
there is also alot of good info. check it out.
congrats on your wanting to reclaim your life. you are doing awesome. i hope and pray you feel better soon. :)
So my mother in law give me a couple of Xanax so I could maybe get some sleep. I thought it might work!!!! Then my wife woke me and asked me what I was doing. I was completely disoriented, looked down and neatly in the bowl I was holding was ice cream and sprinkled on the top was a prebagged salad!!! Man I'm glad I didn't eat it.
Slept about 45 mins. Sounds like I was resting good...... :(
Wow, you must have been sleepwalking after you ate the Xanax. That would have been an interesting snack.
That's awesome you got into a detox. Hope you start to feel better soon. See you when you return.
God i know how you feel..im looking for help myself..didnt do the clinic or anything. I tried quitting pain pills cold turkey monday.by tuesday i thought mentally i was done.i couldnt stop crying.every thought i had would just turn into such depression i couldnt take it ..i was taking up to 150 mg a day..i started taking them again a few days later cause i couldnt take it anymore..but so far i cut it almost in half..i feel for you..i want my life back and want so bad to be happy and be myself again..when i started searching for info on how to ween myself off and found all these posts..i started to cry..knowing i wasnt alone..and seeing how complete strangers were willing to help one another..i felt like i was the only one going through this..i havent slept either..i didnt want to take any again but the mental pain i was having was too much for me..but i feel some what proud that at the very least i cut it in half..its such a horrible feeling i still feel such like an emotional wreck..i made an appointment with my regular doctor to see about anti depressants..i wont be able to do that again..i dont want to take pain pills anymore! I want my life back..i wish you the best..i have never been a religious or church person.but the last week i have been..we have to believe and have faith in something ..so my prayers are with you.
im in the same boat and you are certainly not alone, stuff like this deffinitely helps the one thing i always try to keep in mind is that the crappy symptoms will not last. I know thats sooo hard to think about when you are mentally and physically exhausted at all times, but still can't rest. Hot baths help an amazing amount, sleep in a steeming hot bath if you have to. Keep posting and stay strong
My sister is an addict. She lived with us while she was withdrawling. She would take really (and I mean REALLY) hot showers. She said it would numb her legs so the tremors would go away and she could get some sleep. You are very courageous to stop cold turkey. Ive learned over the years (my mom, both of my uncles, and 6 of my cousins as well as one of my brother in laws) are are addicts. The drugs range from pills to heroin to meth. Ive learned that you have to "want" to change. And the only person that can do the work is you. Yes I understand its going to be hard but you CAN do it. I once heard someone say "A life of sobriety is not a death sentence to a life of misery but a door to unimaginable things" That has stuck with me. Addiction is a choice.
As much as its going to drag to get up, try going outside for a walk. I promise you it will make you feel better. All of the things you stopped doing because all you thought about was getting high start doing them again. Change your routine. I really hope you feel better. Best of Luck to you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.